# SDR 2007FA0000663

- Difficulty date: November 21, 2006
- Submitted: July 25, 2007
- Operation: General aviation
- Aircraft: N145J
- Make and model: Beech RC-45J
- Aircraft serial: 51233
- Engine: Pwa R985*
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Control Arm
- Part number: 187504
- Condition: Cracked
- Location: Elevator
- Part time: 9,544 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING COMPLIANCE WITH AD 77-19-07 PARA B, DYE PENETRANT INSPECTION REVEALED 2 POSSIBLE DEFECTS, 0.75 INCH AND 0.5 INCH LONG.  BOTH INDICATIONS RADIATING FROM THE TAPERED PIN ON THE STARBOARD SIDE OF THE CONTROL ARM.  INDICATIONS CONTINUED TO APPEAR AFTER REPEATED SURFACE POLISHING AND DYE PENTRANT, ALTHOUGH NO DEFINITIVE.  OTHER DEFECTS AND/OR INDICATIONS OBSERVED.  INDICATIONS MAY NOT ACTUALLY HAVE BEEN A CRACK, THE INTERMITTENT LINES MAY BE OLD SURFACE FLAWS.  HOWEVER, IT WAS DECIDED THAT THE BEST COURSE OF ACTION WAS TO REPLACE PART.  OLD PART DID HAVE THE SMALLER AN 386-3-18 TAPERED PINS, INSTEAD OF THE LARGER, AN 386-5-18 PINS USED ON THE LATER MFG ELEVATOR CONTROL ARMS, THIS MAY HAVE BEEN A CONTRIBUTING
